Michigan State University Health and Wellbeing issued a warning about cychlorphine, a synthetic opioid 10x deadlier than fentanyl. The drug has been linked to recent deaths among college-aged people on campuses nationwide and is often mixed into unprescribed pills or powders without a person’s knowledge. Even though Michigan’s universities and the state in general have …
Cychlorphine Linked to College-Aged Deaths Across US Campuses

Michigan State University Health and Wellbeing issued a warning about cychlorphine, a synthetic opioid 10x deadlier than fentanyl. The drug has been linked to recent deaths among college-aged people on campuses nationwide and is often mixed into unprescribed pills or powders without a person’s knowledge.
Even though Michigan’s universities and the state in general have a wide range of options to fight addictions, including local Narcotics Anonymous chapters, many young people remain at risk.
Hence, the warning to prep. Students can learn the signs of an opioid overdose, get free naloxone and understand the university’s medical amnesty policy before an emergency strikes.
Cychlorphine Compares With Fentanyl
Cychlorphine is a niche synthetic opioid that binds more effectively to the central nervous system, according to UHW Medical Director Dr. Tim Spedoske. A small dose can lead to a medical emergency. Standard fentanyl tests and screenings don’t detect it.
Cychlorphine is part of a broader national issue, but recorded deaths from cychlorphine remain low compared with other opioids.
Free Naloxone and Medical Amnesty at MSU
The state has advocated that awareness is protection in itself. Michigan State students can get naloxone for free from campus health vending machines in the MSU Union, Akers Hall and the Multicultural Center.
The university’s medical amnesty policy protects students from disciplinary action and legal difficulties when they seek medical help during an alcohol or drug-related emergency. That policy addresses a common fear of getting in trouble.
The signs of a cychlorphine overdose resemble those of other opioid overdoses. They include unresponsiveness, shallow breathing, gurgling or snoring sounds and blue or pale skin.
If an overdose is suspected, administer naloxone/Narcan and call 911. Stay with the victim until medical help arrives. Naloxone is safe to administer because it can’t hurt you at all. Remember to not delay while trying to determine whether it contains fentanyl or cychlorphine.
Campus Recovery & Counseling
Any Spartan impacted by opioids can contact the Collegiate Recovery Community. UHW Collegiate Recovery Coordinator Dawn Kepler noted they help students pursue academic, personal and professional goals free from alcohol and drugs.
Michigan State also offers Counseling and Psychological Services for students with substance use. These campus options provide medical treatment and peer recovery groups. Students can contact these offices and ask about appointments and how the university fits off-campus medical care.
NA Still a Top Tier Option
Getting started is made easier by simply searching our directory for NA meetings in Michigan or anywhere else in the USA.
Call 800-934-1582(Sponsored) to discuss opioid addiction treatment options.
the Take-Away